MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. ULTRA SLIMPORT IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. ULTRA SLIMPORT IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0605640
Medical Device Problem Codes Difficult to Flush (1251); Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that three years and two days post a port placement, the blood was allegedly not able to be drawn or transfused.Reportedly, the port was removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one mri ultra slimport implantable port attached to a catheter in two segments were returned for evaluation.Visual, microscopic, tactile and functional evaluations were performed on the returned device.An in-house syringe with dye water was attached to a safety infusion set and the non-coring needle was inserted into the port septum.Infusion was attempted but was unsuccessful.Aspiration was attempted and was unsuccessful as neither water nor air did not return to attached syringe.A 0.018in x 150cm boston scientific starter guidewire was inserted into the port stem to expose any material within the port body.Resistance was felt on the first attempt when guidewire was entered.An infusion test was performed and was successful and aspiration was was successful as dye water fully returned into the attached syringe.The catheter was reloaded to the port body and another test was performed.The port body was patent to both infusion and aspiration without issue.However the investigation is inconclusive for the reported flushing and suction issues as the exact circumstances at the time of event was unknown.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one mri ultra slimport implantable port attached to a catheter in two segments were returned for evaluation.Visual, microscopic, tactile and functional evaluations were performed on the returned device.An in house syringe with dye water was attached to a safety infusion set and the non coring needle was inserted into the port septum.Infusion was attempted but was unsuccessful.Aspiration was attempted and was unsuccessful as neither water nor air did not return to attached syringe.A 0.018in x 150cm boston scientific starter guidewire was inserted into the port stem to expose any material within the port body.Resistance was felt on the first attempt when guidewire was entered.An infusion test was performed and was successful and aspiration was successful as dye water fully returned into the attached syringe.The catheter was reloaded to the port body and another test was performed.The port body was patent to both infusion and aspiration without issue.However, the investigation is inconclusive for the reported flushing and suction issues as the exact circumstances at the time of event was unknown.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G2, g3, h6 (component).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
M.R.I. ULTRA SLIMPORT IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21300492
Report Number3006260740-2025-00294
Device Sequence Number18354933
Product Code LJT
UDI-Device Identifier00801741025990
UDI-Public(01)00801741025990
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0605640
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer04/25/2025
03/20/2026
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date04/29/2025
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown